Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 258, NWS North Platte, NE

July 20, 2020Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2020, 6:32 PM CDT for Lincoln County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2020, 6:32 PM CDT (23:32 UTC)
Expired
Jul 20, 2020, 7:15 PM CDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:35 PM CDTHAIL 1.756 S Sutherland, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 4:49 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2020-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2020-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-415 J/kg
Mixed-layer LCL
1496 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

385 
WUUS53 KLBF 202332
SVRLBF
NEC111-210015-
/O.NEW.KLBF.SV.W.0258.200720T2332Z-200721T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
632 PM CDT Mon Jul 20 2020

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southwestern Lincoln County in southwestern Nebraska...

* Until 715 PM CDT.

* At 632 PM CDT, a severe thunderstorm was located 9 miles southeast
  of Sutherland Reservoir State Recreation Area, or 14 miles
  southwest of North Platte, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wallace and Lake Maloney State Recreation Area. 

This includes Highway 83 between mile markers 64 and 77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4110 10121 4110 10093 4101 10056 4085 10073
      4083 10115
TIME...MOT...LOC 2332Z 293DEG 18KT 4102 10100 

HAIL...1.00IN
WIND...60MPH
 
$$

Taylor
1 follow-up statement
863 
WWUS53 KLBF 202346
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
646 PM CDT Mon Jul 20 2020

NEC111-210015-
/O.CON.KLBF.SV.W.0258.000000T0000Z-200721T0015Z/
Lincoln NE-
646 PM CDT Mon Jul 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN LINCOLN COUNTY...

At 646 PM CDT, a severe thunderstorm was located 7 miles north of
Dickens, or 18 miles southwest of North Platte, moving south at 20
mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Wallace and Lake Maloney State Recreation Area. 

This includes Highway 83 between mile markers 64 and 77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4110 10121 4110 10093 4101 10056 4085 10073
      4083 10115
TIME...MOT...LOC 2346Z 337DEG 17KT 4093 10101 

HAIL...1.75IN
WIND...60MPH
 
$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:31 PM CDT, 1 minute earlier.

Area forecast discussion, Jul 20, 6:31 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service North Platte NE
631 PM CDT Mon Jul 20 2020

.SHORT TERM...(This evening through Tuesday night)
Issued at 340 PM CDT Mon Jul 20 2020

An upper trough in the northern stream will push a disturbance
through the area tonight. A weak cold front, and likely outflow
boundaries from thunderstorms will also move through. Scattered storms
in southern South Dakota will likely develop into organized
clusters of storms in north central Nebraska this evening and move
southeast. Deep layer shear is sufficient at 25 to 35KT with
instability near 3000 J/KG. The area is covered in a slight risk
for severe storms, with large hail and damaging winds possible.
Locally heavy rainfall also, with PWAT amounts near 1.5 inches.

Tuesday looks to be dry through much of the day in the wake of the
system tonight. Moisture will remain plentiful as PWATs still
1-1.5 inches. Slightly warmer in the mid 80s, with upper 80s far
southwest.

Thunderstorm chances increase again Tuesday night as the surface
front stalls in far northern Kansas. The best chances will be
north of this front across southwest and central Nebraska
overnight. A few strong storms possible along with locally heavy
rainfall.

.LONG TERM...(Wednesday through Monday)
Issued at 340 PM CDT Mon Jul 20 2020

For Wednesday and beyond, an upper ridge will build into the
region, and with that, hot temperatures into the mid 90s with
humid conditions Thursday through Sunday. Monsoonal moisture will
rotate across the region. Warmer temperatures aloft should
suppress thunderstorm development to some degree, with mainly
isolated late afternoon and evening thunderstorms possible.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 631 PM CDT Mon Jul 20 2020

The primary aviation weather concerns through Tuesday morning
include thunderstorms and low ceilings. Thunderstorm clusters will
continue to move through the Sandhills through 21/06z before
tapering to showers and exiting toward central Nebraska. Some
storms will be severe, capable of strong erratic winds and very
large hail. Expect brief significant visby drops. A stratus deck
will likely develop in the wake of the precipitation, mainly
across southwest and central Nebraska, resulting in MVFR cigs.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Snively
Hazardous weather outlook, Jul 20, 3:38 PM CDT, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
338 PM CDT Mon Jul 20 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-212045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
338 PM CDT Mon Jul 20 2020 /238 PM MDT Mon Jul 20 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms expected tonight, some of which may be
severe. Storms will be triggered by a cold front moving through
the area from the north. The main hazards will be large hail,
damaging winds and heavy rainfall. Localized minor flooding is
possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

Slight chances for thunderstorms Tuesday through Saturday due to a
series of disturbances impacting the region. There is a risk for
a few strong or severe thunderstorms Tuesday, mainly across
southwestern Nebraska. Later outlooks will evaluate the threat for
severe storms the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay any severe weather reports to
the National Weather Service in North Platte.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Meltzer/Taylor

In the hours before

Local storm report, Jul 20, 5:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT MON JUL 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             3 S MULLEN              42.00N 101.04W
07/20/2020  M2.50 INCH       HOOKER             NE   CO-OP OBSERVER

&&

SNIVELY
Local storm report, Jul 20, 5:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT MON JUL 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             PAXTON                  41.12N 101.36W
07/20/2020  E1.00 INCH       KEITH              NE   PUBLIC

&&

SMELTZER
Local storm report, Jul 20, 6:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT MON JUL 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             PAXTON                  41.12N 101.36W
07/20/2020  E1.75 INCH       KEITH              NE   TRAINED SPOTTER

&&

SMELTZER
Local storm report, Jul 20, 6:14 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT MON JUL 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             PAXTON                  41.12N 101.36W
07/20/2020  M1.25 INCH       KEITH              NE   PUBLIC

            HALF DOLLAR SIZE HAIL

&&

RLAMB
Local storm report, Jul 20, 6:25 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT MON JUL 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             13 SW SUTHERLAND        41.02N 101.30W
07/20/2020  E1.25 INCH       KEITH              NE   PUBLIC

            PEA TO MARBLE HAIL. SOME LARGER THAN A QUARTER

&&

RLAMB
Local storm report, Jul 20, 6:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT MON JUL 20 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             3 NNE SENECA            42.09N 100.80W
07/20/2020  E1.75 INCH       THOMAS             NE   PUBLIC

&&

SMELTZER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:23 PM CDTSpecial Weather StatementLBFMcPherson52 min
Jul 19, 7:25 PM CDTSpecial Weather StatementLBFKeith50 min
Jul 19, 7:38 PM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas52 min
Jul 19, 7:47 PM CDTSevere Thunderstorm WarningLBFChase, Perkins43 min
Jul 19, 7:53 PM CDTSpecial Weather StatementLBFGarden52 min
Jul 19, 8:14 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith46 min
Jul 19, 8:18 PM CDTTornado WarningLBFMcPherson33 min
Jul 19, 8:19 PM CDTSpecial Weather StatementLBFKeya Paha41 min
Jul 19, 8:30 PM CDTSevere Thunderstorm WarningLBFChase45 min
Jul 19, 8:34 PM CDTSpecial Weather StatementLBFGarden41 min
Jul 19, 8:35 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson40 min
Jul 19, 8:40 PM CDTAreal Flood AdvisoryLBFGarden, Keith3 hr
Jul 19, 9:00 PM CDTSpecial Weather StatementLBFBoyd, Rock45 min
Jul 19, 9:12 PM CDTSpecial Weather StatementLBFSheridan33 min
Jul 19, 9:14 PM CDTSpecial Weather StatementLBFSheridan31 min
Jul 19, 9:25 PM CDTSpecial Weather StatementLBFLincoln35 min
Jul 19, 9:29 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan46 min
Jul 19, 9:44 PM CDTSpecial Weather StatementLBFSheridan31 min
Jul 19, 10:28 PM CDTSpecial Weather StatementLBFSheridan32 min
Jul 19, 10:46 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan44 min
Jul 19, 10:53 PM CDTSpecial Weather StatementLBFGrant52 min
Jul 19, 11:11 PM CDTSpecial Weather StatementLBFBrown49 min
Jul 19, 11:15 PM CDTSpecial Weather StatementLBFLincoln30 min
Jul 19, 11:39 PM CDTSpecial Weather StatementLBFHooker36 min
Jul 19, 11:49 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas41 min
Jul 20, 12:09 AM CDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas51 min
Jul 20, 12:16 AM CDTSpecial Weather StatementLBFBrown29 min
Jul 20, 12:47 AM CDTSpecial Weather StatementLBFLoup43 min
Jul 20, 12:57 AM CDTSpecial Weather StatementLBFKeya Paha48 min
Jul 20, 1:33 AM CDTSpecial Weather StatementLBFGarfield42 min
Jul 20, 1:34 AM CDTSpecial Weather StatementLBFRock41 min
Jul 20, 2:01 AM CDTSpecial Weather StatementLBFLoup44 min
Jul 20, 2:17 AM CDTSpecial Weather StatementLBFWheeler28 min
Jul 20, 2:50 AM CDTAreal Flood AdvisoryLBFHolt, Rock3 hr
Jul 20, 2:47 PM CDTSpecial Weather StatementLBFKeith43 min
Jul 20, 3:46 PM CDTSpecial Weather StatementLBFMcPherson29 min
Jul 20, 3:57 PM CDTSpecial Weather StatementLBFMcPherson33 min
Jul 20, 3:59 PM CDTSpecial Weather StatementLBFArthur31 min
Jul 20, 4:05 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson40 min
Jul 20, 4:12 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln48 min
Jul 20, 4:17 PM CDTSevere Thunderstorm WarningLBFArthur43 min
Jul 20, 4:29 PM CDTSpecial Weather StatementLBFHooker, McPherson31 min
Jul 20, 4:49 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson41 min
Jul 20, 4:55 PM CDTSevere Thunderstorm WarningLBFHooker50 min
Jul 20, 4:59 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln46 min
Jul 20, 5:01 PM CDTSevere Thunderstorm WarningLBFArthur, Keith44 min
Jul 20, 5:17 PM CDTSevere Thunderstorm WarningLBFArthur, Keith28 min
Jul 20, 5:19 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas41 min
Jul 20, 5:45 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Keith, McPherson45 min
Jul 20, 5:51 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln39 min
Jul 20, 6:03 PM CDTAreal Flood AdvisoryLBFKeith, Lincoln3 hr
Jul 20, 6:04 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas25 min
Jul 20, 6:27 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins48 min
Jul 20, 6:33 PM CDTSevere Thunderstorm WarningLBFCherry42 min
Jul 20, 6:35 PM CDTSpecial Weather StatementLBFSheridan40 min
Jul 20, 6:54 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln51 min
Jul 20, 6:55 PM CDTSpecial Weather StatementLBFGrant35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.